User Reviews for Carafate
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Carafate.
Reviews for Carafate to treat Duodenal Ulcer
"I have been on Carafate for almost 6 weeks for an ulcer. It has not helped me at all. I still have the extreme abdominal pain all night long. I was check for H pylori and it was negative. I had all kinds of ultrasounds done and they all came back fine. I was also given Dexilant to take. I take the Carafate 4 times a day and no luck for me. I am seeing another doctor today. It just is not working for me. And as others said, it does make you consipated for sure. I wish it worked for me like some of the others, but it is not."
tammykee March 20, 2012
|34 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have both an ulcer in my stomach as well as duodenitis (two ulcers in the upper part of my small intestine)--this was all discovered during my endoscopy. I was given this medication and am still on it...immediately I had dry mouth, mild headaches and that dizzy/vertigo feeling which I just thought were my sinuses acting up until I looked up the side effects. It's changed my bowel motions for sure, more towards constipation which then causes an upset stomach for me, mainly in the morning."
Miss Heath December 14, 2010
|43 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"It takes a long time to be effective. Don't be surprised that it may take 2 bottles (at 30day supply/ bottle) to get results. Condition will slowly improve. It usually is taken 4 times daily. Easier to do 1 hour before meals than 3 hours after. My schedule 6:30 am, 11 am, 4 pm and then before bed. Be sure to have FULL (8 - 10oz.) glass of water. Otherwise blue pill will cause stool to be DARK GREEN."
Anonymous September 1, 2009
|59 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have had pains in my upper abdomen at the center right edge of my ribs, the pain radiates into my back and we are looking to find why. An endoscopy found a little ulcer so they did a biopsy just in case and we are also doing other tests. Anyway I was prescribed Carafate Suspension and it causes intense diarrhea."
ldebe March 9, 2009
|56 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I had several ulcers the pain was tremendous. After a week in the hospital I was given this medication and others. This medication worked miracles. I wasn't told that if I stopped taking it my ulcer would come back (my ulcers are not from bacteria). They came back and I began the medication again and I am fine now. You must take the medication all the time."
Cynthiajschmitt December 16, 2008
|78 users found this comment helpful. Did you? Yes No||Report as inappropriate|